Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 45, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jul 6, 2016, 2:47 AM CDT for Cook County, DuPage County, Will County, Illinois. It was in force for 58 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2016, 2:47 AM CDT (07:47 UTC)
- Expired
- Jul 6, 2016, 3:45 AM CDT
- In force
- 58 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cook County, IL, DuPage County, IL, Will County, IL
The radar
The Chicago radar (KLOT), 38 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 2:52 AM CDT | TSTM WND GST 54 | 2 Nw Chicago, IL | AT CHICAGO ACADEMY. |
| Jul 6, 3:06 AM CDT | TSTM WND GST 53 | Hickory Hills, IL | |
| Jul 6, 3:13 AM CDT | TSTM WND GST 52 | 4 Nw Chatham, IL | AT MILES DAVIS ACADEMY. |
| Jul 6, 3:18 AM CDT | TSTM WND DMG | 3 S Alsip, IL | ALUMINUM FLAGPOLE BENT OVER AND SNAPPED OFF. BRANCHES OFF TREES. ALUMINUM PANELS PULLED OFF FASCIA ON HOME. RELAYED VIA TWITTER. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 1:55 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.8 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 960 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 1184 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
013
WUUS53 KLOT 060747
SVRLOT
ILC031-043-197-060845-
/O.NEW.KLOT.SV.W.0045.160706T0747Z-160706T0845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
247 AM CDT WED JUL 6 2016
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DUPAGE COUNTY IN NORTHEASTERN ILLINOIS...
NORTHWESTERN WILL COUNTY IN NORTHEASTERN ILLINOIS...
SOUTHEASTERN COOK COUNTY IN NORTHEASTERN ILLINOIS...
* UNTIL 345 AM CDT
* AT 246 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SKOKIE TO VILLA PARK TO NEAR WARRENVILLE...MOVING
SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CHICAGO...JOLIET...NAPERVILLE...CICERO...HAMMOND...BOLINGBROOK...ORLAND
PARK...TINLEY PARK...OAK LAWN...BERWYN...WHEATON...OAK PARK...DOWNERS
GROVE...ELMHURST...LOMBARD...CAROL STREAM...ROMEOVILLE...CALUMET CITY...
ADDISON AND LANSING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4144 8804 4194 8826 4200 8766 4196 8763
4196 8764 4190 8762 4190 8760 4188 8762
4187 8761 4183 8760 4176 8756 4174 8753
4159 8752
TIME...MOT...LOC 0746Z 322DEG 37KT 4201 8774 4189 8796 4179 8821
HAIL...<.75IN
WIND...60MPH
OEMC ZONES...SEVERE THUNDERSTORM WARNING.
1...2...3...4...5...6...7...8...9...10...11...AND 12.
$$
BIRK2 follow-up statements
539
WWUS53 KLOT 060813
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
313 AM CDT WED JUL 6 2016
ILC031-043-197-060845-
/O.CON.KLOT.SV.W.0045.000000T0000Z-160706T0845Z/
DUPAGE IL-WILL IL-COOK IL-
313 AM CDT WED JUL 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR SOUTHERN DUPAGE...NORTHWESTERN WILL AND SOUTHEASTERN COOK
COUNTIES...
AT 313 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR HYDE PARK TO ALSIP TO NEAR LOCKPORT...MOVING
SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CHICAGO...JOLIET...NAPERVILLE...CICERO...HAMMOND...BOLINGBROOK...ORLAND
PARK...TINLEY PARK...OAK LAWN...BERWYN...OAK PARK...DOWNERS GROVE...
ROMEOVILLE...CALUMET CITY...LANSING...LOCKPORT...WESTMONT...NEW LENOX...
HOMER GLEN AND BLUE ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4179 8820 4191 8762 4190 8762 4190 8760
4188 8762 4187 8761 4183 8760 4176 8756
4174 8753 4159 8752 4144 8804
TIME...MOT...LOC 0813Z 322DEG 37KT 4180 8752 4168 8774 4158 8799
HAIL...<.75IN
WIND...60MPH
OEMC ZONES...SEVERE THUNDERSTORM WARNING.
3...4...5...6...7...8...9...10...11...AND 12.
$$
BIRK328
WWUS53 KLOT 060845
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
345 AM CDT WED JUL 6 2016
ILC031-043-197-060854-
/O.EXP.KLOT.SV.W.0045.000000T0000Z-160706T0845Z/
DUPAGE IL-WILL IL-COOK IL-
345 AM CDT WED JUL 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DUPAGE...NORTHWESTERN
WILL AND SOUTHEASTERN COOK COUNTIES WILL EXPIRE AT 345 AM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR
NORTHEASTERN ILLINOIS...AND NORTHWESTERN INDIANA.
LAT...LON 4179 8820 4191 8762 4190 8762 4190 8760
4188 8762 4187 8761 4183 8760 4176 8756
4174 8753 4159 8752 4144 8804
TIME...MOT...LOC 0841Z 322DEG 37KT 4180 8752 4168 8774 4158 8799
$$
BIRKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 1:51 AM CDT, 56 minutes earlier.
Area forecast discussion, Jul 6, 1:51 AM CDT, 56 minutes before
Area Forecast Discussion National Weather Service Chicago/Romeoville, IL 151 AM CDT WED JUL 6 2016 .UPDATE...149 AM CDT... We will be expanding the Severe Thunderstorm Watch to include the remainder of the CWA overnight. The MCS continues to expand to the southeast and will have plenty of instability to work with. KMD/KB Previous update from 926 PM CDT...The main concerns tonight continue to focus on the severe convection to our north over southern MN. This line is expected to sag southward along the instability gradient, likely reaching far northern Illinois after 1 am, and continue slowly southward over the area through the night. In addition to the threat of strong damaging wind gusts with this line of storms, I have increasing concerns for very heavy rainfall and possible flash flooding potential (at least locally in urban areas) overnight. First, the steering layer flow is forecast to run nearly parallel to the southward moving outflow boundary, and this is already beginning to set up a west to east orientation to the convection over far southern MN. Additional storms over eastern NE are also expected to shift eastward across Iowa into the overnight hours and several runs of the latest CAMs show this wave of storms interacting with the northern storms over at least western sections of IL and IA. Given these storms have been reported to be producing 2+ inches per hour over southern MN, any training of storms could cause flash flood issues, especially over more urban areas. In spite of the concerns mentioned, there is still a rather high amount of uncertainty on the extent of the training of very heavy rainfall given the likelihood of east-southeastward forward propagating segments. This is especially true given the high downdraft CAPE environment over the area, as sampled by the KDVN 00 UTC RAOB. Because of this, we will hold off on a flash flood watch. Main updates to the PoP grids was to slow the southward progression some, as it appears any forward propagating segments will be more favored to shift east-southeasterly. Also have bumped up QPF amounts and mentioned heavy rain and gusty winds in the forecast. Lingering showers could extend into at least the early morning hours on Wednesday. KJB && .SHORT TERM... 309 PM CDT Through Wednesday...Primary concern through Wednesday will focus on timing of multiple rounds of thunderstorms tonight and tomorrow, with a secondary focus on temperatures for tomorrow. With respect to thunderstorms, expect that the first round of storms will be associated with the activity developing over the eastern Dakotas and southwestern Minnesota this afternoon. The short term guidance, with support from the HRRR have been narrowing in on developing a fast moving bowing line of convection. Successive runs of the high res models have been trending faster with each run. Have settled on the idea that thunder could reach the Rockford area as early as 1:00 AM or even shortly before this time. The leading edge of the bow would then reach the Chicago to Joliet to Ottawa area by arnd 3:00 AM and then push south of the Illinois and Kankakee River valleys by arnd 5:00 AM. Based on this faster trend, thunder should be ending by arnd 7:00 AM across much of the CWA, though there should be a period of trailing stratiform rain or showers lingering through the morning hours. With convective mode expected to evolve into a bowing segment of strong storms, there will be a severe threat, especially with the leading edge thunderstorms, strong damaging winds will be the primary severe threat though large hail cannot be ruled out as well. The 12Z sounding from DVN indicated pwats in excess of 1 inch and forecast sounding indicated pwats around 1.75 inches this evening. So, locally heavy rainfall will be possible with the storms, however, given an expected fast progression of storms, flooding should not be a major concern. For Wednesday, lingering cloud cover from the overnight convection may play a significant role in how high temperatures may rise as well as renewed convective potential. For the larger scale, temperatures tomorrow could potentially be higher than today. Across the area under partly cloudy skies, temps today have been able to climb into the middle 80s. Short wave ridging is expected to develop across the area tomorrow in advance of a strong shortwave trough tracking across the middle Mississippi Valley tomorrow. This would suggest the potential for temperatures in the upper 80s tomorrow, should there be enough breaking up of early day cloud cover. There is some bust potential for temps tomorrow, but have gone with highs tomorrow on the order of 2 to 4 degrees higher than today. With increasing sfc dewpoints also likely, reaching into the lower to middle 70s, heat index readings tomorrow should reach into the upper 90s and perhaps pegging 100 F over the southern portions of the CWA. As for thunder potential tomorrow, the main focus will be the strong shortwave crossing the Middle Mississippi Valley and approaching the wrn portions of the CWA by late afternoon. Given that this is a well defined synoptic scale feature rather than a convectively induced MCV, confidence is relatively high that this focusing mechanism should be able to overcome any residual stabilization left in the wake of the overnight convection and tap the in situ moisture and instability. So, have gone with an area of likely PoPs moving into the wrn portions of the CWA by late afternoon. Krein && .LONG TERM... 241 PM CDT Wednesday night through Tuesday... Main forecast concerns/challenges are with continued chances for thunderstorms through the end of the work week, as well as potential for very hot/humid conditions across the CWA. The beginning of the period Wednesday night will be focused on any development that occurs in the afternoon into the evening. With well defined short wave trough still pushing through the area and with instability/high dewpoint air in place, lingering thunderstorms during this time seems reasonable. However, coverage and exact location for higher development is low. At this point though, focus is appearing to be over the southern half of the CWA, and am keeping highest pops in this location. Any threat of strong to severe storms in the afternoon will likely continue into the evening given the instability anticipated to be in place. Although bulk shear won't be overly high, do think there will still be a hail and wind threat. Higher PWATs in place and the potential for some slow moving storms does also present the possibility for heavy rainfall/localized flooding. Guidance continues to vary to the extent of additional thunderstorm chances later Wednesday night, likely owing to timing difference with the next upstream wave and associated thunderstorm development. Do think there will be a lull in the activity after midnight, and have reduced pops to reflect this thinking. Model guidance quickly varying on solutions during the day Thursday, with some guidance keeping the area dry while others indicating possible upstream development will push east into the CWA Thursday morning. This is still due to issues with timing differences of mid level energy propagating through the region. This uncertainty continues into Thursday afternoon as well, with solutions varying from completely dry to widespread thunderstorm development. So for Thursday, lowered pops in the morning thinking the better focus should remain to the west and then increase in the afternoon. It does appear that there will be a front lifting north through the CWA, with this supporting at least some isolated to scattered thunderstorm development in the afternoon, some of which could be strong to severe. If thunderstorms do not develop at all Thursday during the day, then am a little concerned for very hot and humid conditions to develop. Did increase temps a couple of degrees for Thursday, keeping them in the upper 80s. However, low 90s could be in place with any lacking precip and cloud cover. These temps with mid 70s and possibly upper 70s dewpoints would bring heat indices close to/around heat advisory criteria. If this scenario were to occur, highest heat indices would be away from Lake Michigan as likely lake breeze keeps conditions slightly cooler. Still several periods with higher uncertainty as to exactly what will occur up until Thursday night, but guidance continues to indicate a large upper level trough to swing through the Northern Plains and Upper Midwest during this time. Fairly energetic flow with increasing flow aloft is appearing likely, while deepening surface low pushes east through the region. Although the CWA will be on the fringe of this higher flow/bulk shear, setup would still support more organized development across the area/region especially with strong instability and high dewpoints/PWATs still in place. So, returning threats of severe weather across the CWA are possible again Thursday night, and will need to continue to monitor this period as well. Rodriguez && .AVIATION... For the 06Z TAFs... 1230 am...Primary forecast concern this period is thunderstorms with 3 possible rounds...the first over the next several hours... the second late afternoon/early this evening and the third early Thursday morning. Line of thunderstorms across southwest WI back into northern IA will continue moving southeast and current timing appears on track. This line is expected to slowly weaken but an outflow/wind shift to the north/northwest is expected to move through the terminals with gusts higher at rfd...perhaps to 40kts and then slowly diminishing across the rest of the terminals. Heavy rain may allow cigs/vis to briefly drop into ifr. This activity will continue south of the terminals this morning with a period of lingering showers possible for a few hours. Winds will likely be variable/erratic for a time but should turn back southerly or south/southwesterly after sunrise. Southwesterly winds 10-15kts then expected for the rest of today. Thunderstorm potential this afternoon into this evening will likely be dependent on how and where current activity dissipates. With an outflow boundary south of the terminals...new development most likely will be south of the terminals. But various models show a weak wave pushing across the area this afternoon and if this materializes...there could be scattered thunderstorms near the terminals by late afternoon or early evening. Confidence is low and maintained prob mention for now. Thunderstorm potential for early Thursday morning then is dependent on what...if any thunderstorms develop this afternoon making confidence very low from this distance. Best timing if anything were to develop would likely be toward sunrise Thursday morning and trends will need to be monitored over the next few forecasts for possible mention during this time. cms && .MARINE... 231 PM CDT South-southwest winds will continue through Wednesday in advance of a low pressure system moving from South Dakota this afternoon to the Northern Lakes on Wednesday. Max speeds/gusts will generally be in the 15 to 20 kt range. A cold front trailing from the low will move across the northern half or two thirds of the lake by Thursday morning, turning winds northeast to the north of the front. The next low will move from the Central Plains on Thursday to Northern Lake Michigan on Friday. This will likely lift the front north as a warm front Thursday night with some increase in speeds both north (east and northeast direction) and south (southerly direction) of the front. High pressure will spread in from the Northern Plains behind the low pressure system on Friday night into Saturday. Depending on the strength of the low pressure system and resulting pressure gradient, there could be a period of strong north-northwest winds late Friday night into Saturday, especially on the northern portion of the lake. RC && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jul 5, 6:33 PM CDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 633 PM CDT TUE JUL 5 2016 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 062345- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 633 PM CDT TUE JUL 5 2016 /733 PM EDT TUE JUL 5 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SIGNIFICANT THUNDERSTORM RISK...WITH AN ASSOCIATED: LIMITED HAIL RISK...UP TO QUARTER SIZE. SIGNIFICANT THUNDERSTORM WIND DAMAGE RISK...IN EXCESS OF 60 MPH. LIMITED FLASH FLOODING RISK. DISCUSSION: STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE UPPER MISSISSIPPI VALLEY THIS EVENING...AND QUICKLY MOVE SOUTHEAST INTO NORTHERN ILLINOIS AROUND MIDNIGHT. THESE STORMS WILL POSE A DAMAGING WIND THREAT AS THEY QUICKLY PUSH SOUTH THROUGH THE OUTLOOK AREA THROUGH 6 AM CDT. THE HIGHER THREAT OF SEVERE WEATHER IS EXPECTED TO BE MAINLY OVER PORTIONS OF NORTHERN ILLINOIS TO THE NORTHWEST OF A PONTIAC TO CHICAGO LINE...THOUGH A DAMAGING WIND RISK CANNOT BE RULED OUT SOUTHEAST OF THIS LINE. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THE STORMS AS WELL AND THIS COULD LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY... LIMITED SEVERE THUNDERSTORM RISK. LIMITED EXCESSIVE HEAT RISK. THURSDAY... ELEVATED SEVERE THUNDERSTORM RISK. LIMITED EXCESSIVE HEAT RISK. FRIDAY... LIMITED THUNDERSTORM RISK. LIMITED EXCESSIVE HEAT RISK. SATURDAY... HIGH SWIM RISK ALONG NORTHWEST INDIANA BEACHES. SUNDAY AND MONDAY... LIMITED THUNDERSTORM RISK. DISCUSSION: UNSETTLED WEATHER WILL CONTINUE THROUGH EARLY FRIDAY...WITH PERIODS OF SCATTERED THUNDERSTORMS POSSIBLE. THERE IS AN ADDITIONAL THREAT OF SEVERE STORMS WEDNESDAY AFTERNOON AND EARLY EVENING...AND AGAIN ON THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED OVERNIGHT TONIGHT MAINLY ACROSS NORTHERN ILLINOIS. GENERAL STORM MOTION OF THE DAY: MOVING TO THE SOUTHEAST AT 40 MPH. && LMZ740>745-062345- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 633 PM CDT TUE JUL 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PERIODS OF SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH EARLY FRIDAY. A FEW STORMS COULD BE SEVERE WEDNESDAY AND AGAIN THURSDAY. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-062345- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 633 PM CDT TUE JUL 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PERIODS OF SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH EARLY FRIDAY. A FEW STORMS COULD BE SEVERE WEDNESDAY AND AGAIN THURSDAY. && KJB VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
In the hours before
Special weather statement, Jul 6, 1:36 AM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
136 AM CDT WED JUL 6 2016
ILZ003>005-008-010-011-060715-
BOONE IL-OGLE IL-LEE IL-WINNEBAGO IL-DE KALB IL-MCHENRY IL-
136 AM CDT WED JUL 6 2016
...SPECIAL WEATHER STATEMENT FOR OGLE...SOUTHERN WINNEBAGO...
NORTHWESTERN DE KALB...NORTHWESTERN LEE...SOUTHERN BOONE AND
SOUTHWESTERN MCHENRY COUNTIES UNTIL 215 AM CDT...
AT 134 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BYRON TO NEAR POLO...
AND MOVING SOUTHEAST AT 45 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS. IT IS
ALSO POSSIBLE THE STORMS COULD STRENGTHEN AND REQUIRE A WARNING.
LOCATIONS IMPACTED INCLUDE...
ROCKFORD... BELVIDERE... DIXON...
OREGON... MOUNT MORRIS... ROCKFORD AIRPORT...
BYRON... CHERRY VALLEY... WINNEBAGO...
POLO... PECATONICA... KIRKLAND...
FORRESTON... STILLMAN VALLEY... FRANKLIN GROVE...
DAVIS JUNCTION... LEAF RIVER... NELSON...
HARMON... ADELINE...
INCLUDING THE FOLLOWING INTERSTATES...
I-39 BETWEEN MILE MARKERS 104 AND 123.
I-88 BETWEEN MILE MARKERS 45 AND 60.
I-90 BETWEEN MILE MARKERS 45 AND 63.
THIS INCLUDES... CASTLE ROCK STATE PARK...LOWDEN STATE PARK...OGLE
COUNTY FAIRGROUNDS...SAUK VALLEY COLLEGE...AND WHITE PINES STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
NORTH CENTRAL ILLINOIS.
LAT...LON 4209 8969 4220 8951 4220 8940 4227 8940
4233 8931 4222 8859 4167 8963 4193 8963
4193 8969
TIME...MOT...LOC 0634Z 295DEG 40KT 4216 8927 4203 8956
BIRKLocal storm report, Jul 6, 1:41 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
141 AM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 AM TSTM WND GST ROCKFORD AIRPORT 42.20N 89.10W
07/06/2016 M46 MPH WINNEBAGO IL ASOS
&&Local storm report, Jul 6, 2:12 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
212 AM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TSTM WND GST CRYSTAL LAKE 42.23N 88.33W
07/06/2016 M55 MPH MCHENRY IL AMATEUR RADIO
ROUTE 14 AND NORTH RIDGEFIELD ROAD.
&&Local storm report, Jul 6, 2:47 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
247 AM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 AM TSTM WND GST OHARE AIRPORT 41.98N 87.90W
07/06/2016 M51 MPH COOK IL ASOS
&&The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 1:20 AM CDT | Severe Thunderstorm Warning | LOT | Boone, Lake, McHenry, Winnebago | 55 min |
| Jul 6, 1:36 AM CDT | Special Weather Statement | LOT | Ogle | 39 min |
| Jul 6, 1:42 AM CDT | Special Marine Warning | LOT | 2 hr | |
| Jul 6, 1:50 AM CDT | Severe Thunderstorm Warning | LOT | Boone, Cook, DeKalb, DuPage, Kane, Lake and 1 more | 70 min |
| Jul 6, 2:49 AM CDT | Special Marine Warning | LOT | 86 min | |
| Jul 6, 3:25 AM CDT | Special Weather Statement | LOT | Will | 35 min |
| Jul 6, 3:38 AM CDT | Severe Thunderstorm Warning | LOT | Cook, Kankakee, Will | 54 min |
| Jul 6, 4:02 AM CDT | Special Weather Statement | LOT | Iroquois | 43 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.